HIV meds causing irregular period?

Question

I am considering getting pregnant and trying to get everything "lined up" before switching meds- I currently am on viread,reyataz,epivir, and ritonavir(started PI 4 months ago). I have an undetectable viral load and cd4's at 1100, been hiv+ for 10yrs. I realize that I will have to change meds prior to trying to conceive, but recently (within last 3 months) my periods are irregular. They are lasting 5-10 days and occurring about every 20 days- this is extremely abnormal for me. Is it possible that the current regime is playing tricks on me and I can expect it to correct itself when I change meds for pre-pregnancy or is it hiv related and I just need to deal? How do I know when/if I am ovulating?

Answer

It is highly unlikely that your meds are responsible for your problems with your periods; I would recommend that you identify an obstetrician/gynecologist with experience in treating HIV infected women to help you with your decision making; you can contact the Ob/Gyn department at the nearest medical school in your area and they should be able to identify an appropriate Ob/Gyn physician for your needs; thanks, JLS.